((((((Hugs to All)))))) ~
Jimís RA pain returned as soon as his steroid consumption was weaned. By Friday, he was in great pain all over his body, and I do mean ALL OVER, and it increased through the weekend.
He has given up on Aspercreme rubs, saying they feel good, but they donít help. Weíve tried the heating pad and the cold pack. Weíve eliminated the wedge, because he just slides down on it, and then it is painful for him to lift himself back up into the futon nest. It could also be contributing to his neck and shoulder pain.
He spends most of the day/evening in Jonís Lazy Boy recliner, but we realized that using the lever to raise and lower his legs has contributed to major wrist pain in his right hand. So, as much as possible, I am now using the lever for him. To do so, I squat and use both of my hands. I suggested that the mechanism might need oiling, and Jim said that the chair would have to be turned on its side to get to the mechanism. Well, neither one of us can do that.
We managed to get Jim into the downstairs shower yesterday afternoon, but it was so painful for him to lift his legs to step into and out of the tub. I dried him and helped him to dress. He canít raise his arms without horrible pain, so I gave him a button down shirt, rather than a T shirt. A few times a day, he asks me to put his beanie on his head, when it slides off.
He canít take Advil, and Tylenol does nothing for him. Heís taking his Gold Caps with extra CBD oil, but even that doesnít seem to help enough.
SEEKING HELP TODAY
At 8 this morning, I called Dr. Pís office. I spoke to 4 different people, before I connected with the NP's assistant. I cancelled Jimís appointment with Dr. P for a blood draw and todayís chemo infusion of Navelbine. Jim could barely move. I asked for pain meds, and I told everyone that I wanted it this morning, not at 5 this evening.
Eventually, the assistant called to tell me that the NP had sent in a script for another round of steroids and for Tramadol for pain. When I called the pharmacy, they hadnít received the steroid script, just the Tramadol. So, back and forth on the phone between the pharmacy and Dr. Pís office, until the steroid script was sent. At 12:15, the pharmacy called to let me know that the scripts were ready to be picked up.
Jim took 3 of the steroids, since we were late in getting started. Within 3 hours, he was beginning to feel relief. While weíre thankful for this result, we are concerned about Jim being on steroids again, and wondering whether his pain will return by the end of the week. I worry about his glucose, which is already elevated, increasing with the steroids. His urine output has increased, and heís thirsty. Not good signs.
I can count the ribs on Jimís chest. When I put my arms around him, I feel his bones. No muscle, no fat. When I met Jim in 1992, he was incredibly fit and muscular. The transformation is shocking. I noticed today that he has girth around his mid section. I know that he has nodules on his liver from his CT Scan results. These were being ďwatched.Ē What if cancer is invading his liver?
I also worry about cancer spreading to his brain. If it is untreated, and even if it is treated, but the treatment isnít effective, what are the odds of this happening?
We need to ask Dr. P about these possibilities. We want her to be straight with us, so that we can know what to expect.
I rescheduled Jimís Navelbine infusion for next Tuesday, May 2. Dr. P at 8 a.m. for blood draw; infusion at 9 a.m. We just pray that this second week of steroids will result in Jim being able to keep these appointments, and that Navelbine will be effective in slowing down those nasty red blood cells.
THANK YOU SO MUCH
As always, we thank you for your love, prayers, support, encouragement, kindness, offers of help and being with us on our journey. Please know that you are in our prayers too.
Love & Light,